MAUDE Adverse Event Report: DEPUY MITEK LLC US FEMORAL INTRAFIX SHEATH TRIAL 9&10MM -NS; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US FEMORAL INTRAFIX SHEATH TRIAL 9&10MM -NS; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 254667
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is not currently available.Without a lot number the device history records review could not be completed.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the handle of the device was broken across the width of the component.It was also observed that the device had numerous striations and nicks on the portion of the device that gets malleted, and the lettering was faded suggesting that the device has been heavily used.It was stated by the mitek sales rep that this breakage occurred intraoperatively when the surgeon malleted the device.The device is reusable.There is no lot number etched on the device, therefore per changes in device identification requirements this attribute suggests that the device is at least 3 years old.Therefore, a potential root cause for the reported failure can be attributed to fair wear and tear from reuse of the device.However, given the information provided we cannot discern a definitive root cause for the reported failure.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during anterior cruciate ligament (acl) reconstruction surgical procedure, it was observed that the handles on the femoral intrafx shth insrtr8mm and femoral intrafix sheath trial 9 &10 mm -ns broke while being malleted at the end of the procedure.The doctor finished the procedure with no patient consequences.It was not reported if there was a delay in the surgical procedure.It was not reported if a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
FEMORAL INTRAFIX SHEATH TRIAL 9&10MM -NS
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9124960
Report Number1221934-2019-58595
Device Sequence Number16727598
Product Code LXH
UDI-Device Identifier10886705013494
UDI-Public10886705013494
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2018
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1